Valproate Causes Abnormalities On New Born Babies; Here's Why
Valproate is a type of drug used as medication for migraine, as well as seizures during epileptic attacks. But just recently, a new study in France proved that it has harmful effects on newborn babies.
In a recent report of BBC, Moms prescribed with Valproate for epilepsy have a bigger risk of giving birth to a child with body abnormalities. This theory is based on a French study.
The medicine was first introduced in France almost 40 years ago. The reports also stated that as of the moment, medical professionals in France are immediately informed not to prescribe Valproate to girls and specifically pregnant women.
Meanwhile, Sanofi, the manufacturer of Valproate said in a statement that they are aware about the harmful effects of the drug on newborn children and they are dealing with the authorities regarding the problem.
Cause Of Birth Defects In France
The prescribed medicine for seizure attacks Valproate, is one of the causes of serious birth-related defects in France. Women who used the medication throughout pregnancy in treatment for epilepsy had the higher percentage of having children with congenital deformities.
This was according to a study conducted by the French National Agency For Safety Of Medicines. The drug is sold in the country under the name Depakine.The medicine is also prescribed for people who have bipolar disorders.
The varieties of birth deformities associated with the medicine included spina bifida-a malady, in which the spinal cord does not develop properly, and can distend through the skin. Other ailments include heart disease.
The jeopardy of autism and developmental difficulties was also perceived to be higher and will be quantified in a follow-up research and study later this year. Medical Express reported that an initial assessment insinuated that 30 to 40 percent of babies exposed in the womb could experience such complications.